MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a trailblazer to treat a moderately calcified lesion with 75% stenosis in the proximal right iliac artery.A non-medtronic 7fr sheath and a non-medtronic 0.35x260 guidewire were used.Ifu was followed pre, during and post procedure.The catheter was being removed over the guidewire when resistance was felt as the device came over the aortic bifurcation.The physician continued to pull and the catheter broke in two.Catheter segments got stuck on the guidewire and were retrieved with a non-medtronic snare system.All diagnostic images required had already been obtained so the procedure was completed.All wires and sheaths were removed.No patient injury was reported.
 
Additional Manufacturer Narrative
Medwatch report received.Report number: mw5080404.Evalaution summary: the trailblazer unit was returned for evaluation in two segments with a non-medtronic snare device.No other ancillary devices were included.The trailblazer and non-medtronic snare device were inspected.The snare device indicated 6f on the purple hub of the unit.The snare was exposed outside the distal end of the snare catheter showing multiple hoops.No portion of the trailblazer was observed with the hoops of the snare.It was discovered the trailblazer was fractured into two segments.The distal portion of the trailblazer showed 3 marker bands.Dried blood was observed within the lumen of the catheter.The distal marker band showed no damages to marker band or catheter shaft.The medial marker band was identified approximately 5cm from the distal marker band.Between the medial and proximal marker band, the catheter shaft was stretched and flattened.The proximal marker band was approximately 7cm from the medial marker band.The proximal marker band showed a flat crease to the catheter shaft at the distal face of the proximal marker band.Stretching/flattening of the catheter shaft proximal to the proximal marker band was noted.The total length of the distal segment was approximately 21.5cm cm.The fracture face of the distal segment showed a radial fracture with the catheter showing signs of stress from excessive tensile forces.The proximal segment of the trailblazer was approximately 73.5cm long (working length).The fracture face was radial and showed signs of stress excessive tensile forces.The grand total working length for both segments was approximately 95cm.The product labeling associated to the trailblazer lot a590503 indicates a working length of 90 cm and 5cm between marker bands.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8028178
Report Number2183870-2018-00485
Device Sequence Number16441037
Product Code DQY
UDI-Device Identifier00821684073940
UDI-Public00821684073940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberSC-035-090
Device Lot NumberA590503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight100